I've recently been diagnosed with UC/Chron's, he's not sure which one after the colonoscopy and biopsies. So far he started me out with Colazal (9/day) and 10 days of Flagyl (3/day). The bowel movements and blood immediately started improving, but the Flagyl (I think) gave me food-poisoning-like symptoms. Didn't eat for 4 days and threw up everything that went down. If I took a drink of water, 2 minutes later the exact amount of water, nothing else, came right back out. I only lasted on the Flagyl about 3-4 days because of these symptoms. If I took one it came right back up anyway. Once I stopped the Flagyl my food-poisoning symptoms went away, appetite came back but the bowel symptoms returned as well. A week later the doctor added a 2 month course of Prednisone tapering from 40mg/day (and the 9 Colazal/day). After the second week I see absolutely no improvement. In fact I feel worse, but I assume the pred is doing that. My concern is that I've developed an extreme pain in my left shoulder and the middle of my left rib cage, like there are railroad spikes driven into them. It usually comes on strongest in the late morning as I am getting up, and is practically unbearable. Especially if I take a deep breath or yawn, which intensifies the pain by 10. After I take the prednisone in the morning the pain subsides and becomes much more tolerable, but still there. I've also been running a fever above 99 for about 2 months now. The last couple days it's been around 100-102. I called my GI with these concerns and 2 days later his nurse called back and said my symptoms are unrelated and that I should see my primary care physician. I haven't been sick in 10 years and now that the IBD has come up it's one thing after another and I find it very hard to believe it's not related. On top of that, the GI gave me basically no information on the disease or what to expect. He just said it's an incurable disease that is managed with medicine and that most people live completely normal lives, which after reading around here seems very sugar-coated. He's also given me no instructions about diet or supplements which I see a lot of people here talking about. Basically I'm not impressed with my experience so far with this doctor and I am wondering if I should see a different GI or is this about normal?
Also, is there any reason the Flagyl might have worked so well so fast on the bowel problems and once I stopped taking it they returned immediately? I don't think I could have taken it any longer because of the constant vomiting and losing 12 pounds in 4 days, but it seems like for the time I took it the bowel problems responded very well.